Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

fentanyl patch withdrawal after short term use?

Previewing: fentanyl patch withdrawal after short term use?
i had back surgery and have been on percocet. my dr put me on fentanyl patch 50mg a few weeks ago. yesterday night i started having really bad anxiety and i realized that i was supposed to change my patch and hadnt yet- ive been changing it around 2pm and the anxiety started around 9pm. when i realized it, i immediately put the new patch on. could the anxiety have been from withdrawal? can withdrawal start that quickly? can you have withdrawal after only being on the patch for a month?
advertisement

Comments

  • When it comes to these drugs, anything is posible, Lets face it, Fentanyl is up there on the list of drugs,
    We all react to it diferent so its hard to say what your posible cause was,

    My personal opinion i dont think just cause you waited too long to change it would of caused it as patch is still working even if its at a lower dose , But you the only one that knows if after you changed it if it made a diference or not,

    Is there a reason why he did not start you off at 25 mcg instead of the 50 ? Usualy best to keep it at a low dose or start there untill you know how your body reacts to it,

    What kind of back surgery did you have and how long ago ?
    Flexicore ADR 2004 resulting nerve damage l4l5 Fusion 2006 same level, 2009 hardware removal with lami !
    2012 scs implant ,
  • he didnt tell me why he started me at 50.  im guessing its because i was already on a pretty high dose of percocet- i take 2 10mg pills every 4hrs as needed. he didnt change the dose of percocet when he added the patch. he just said he was prescribing  the patch to be used in addition to the percocet for a month, then ill go back to just percocet, then to hydrocodone. 

    i had a lami and discectomy to repair a herniated disc a month and a half ago. at first my back hurt horribly from the surgery but the sciatic pain down my leg was gone. now my back still hurts but is better, but the sciatic pain has returned. i took a high dosage course of steroids which did not help. the dr ordered another mri and it was normal, so thankfully i did not reherniate the disc. at this point he is being a bit vague about why im in so much pain, but basically he said he thinks the nerves are irritated. i just started physical therapy (after the second mri), and the therapist told me it can take up to 12 weeks for the nerves to calm down.
  • Nerve 'irritation' caused during surgery is very common. Surgeons attempt to minimise this during surgery, of course, however, they gotta do what they gotta do.

    Nerves normally recover well, Often in a few weeks. However, sometimes it can be longer, months.

    I got some in the Feb microdiscectomy, which worsened until the fusion in July. My first surgeon said that if it was not better by 2 years, then probably would be permanent.

    Not sure if you had nerve pain medication with your micro-d, but there are specific medications for this. Your surgeon knows these meds. They have side effects too.

    If the sciatic pain persists, then this is not normal and there could be another pain generator like there was with me.

    All the best with your recovery.
Sign In or Register to comment.